# SDR CA970310009

- Difficulty date: February 21, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Pwa PW121
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Starter Dirve
- Condition: Broken
- Location: Accessory Gearbx
- Stage of operation: CR
- Nature of condition: R, B
- Precautionary procedure: E

## Discrepancy

(CAN) DURING CRUISE THE #2 ENGINE WAS REPORTED TO HAVE A LOSS OF TORQUE. SUBSEQUENT ATTEMPTS TO REGAIN POWER RESULTED IN ENGINE GRINDING NOISE WITH SMOKE IN THE CABIN AND A LOSS OF OIL PRESSURE. THE ENGINE WAS SHUTDOWN. POST FLIGHT INSPECTION FOUND A BROKEN STARTER DRIVE GEAR.
